Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Nov 26, 2013, 5:04 AM EST for Dare County, Hyde County, North Carolina. It took effect at Nov 26, 2013, 7:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2013, 5:04 AM EST (10:04 UTC)
- In effect from
- Nov 26, 2013, 7:00 PM EST
- Expired
- Nov 27, 2013, 1:46 PM EST
- In force
- 19 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS72 KMHX 261004 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 504 AM EST TUE NOV 26 2013 ...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA TONIGHT AND WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTH OUT OF THE GULF OF MEXICO TODAY AND TRACK ACROSS THE CAROLINA PIEDMONT TONIGHT INTO WEDNESDAY MORNING. WINDS WILL INCREASE OUT OF THE SOUTHEAST TODAY...THEN BECOME SOUTH EARLY THIS EVENING AND INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL SHIFT TO SOUTHWEST WEDNESDAY AFTERNOON AND GRADUALLY DIMINISH AS THE LOW LIFTS NORTH OF THE AREA. NCZ047-081-262215- /O.NEW.KMHX.WI.Y.0010.131127T0000Z-131127T1600Z/ MAINLAND DARE-MAINLAND HYDE- 504 AM EST TUE NOV 26 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TONIGHT AND WEDNESDAY MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-103-104-262215- /O.NEW.KMHX.WI.Y.0010.131127T0000Z-131127T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 504 AM EST TUE NOV 26 2013 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST WEDNESDAY. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TONIGHT THROUGH WEDNESDAY. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
194 WWUS72 KMHX 261935 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 235 PM EST TUE NOV 26 2013 ...GUSTY WINDS EXPECTED ACROSS EASTERN NORTH CAROLINA TONIGHT AND WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTH OUT OF THE GULF OF MEXICO AND TRACK ACROSS THE CAROLINA PIEDMONT TONIGHT INTO WEDNESDAY MORNING. WINDS WILL INCREASE OUT OF THE SOUTHEAST...THEN BECOME SOUTH EARLY THIS EVENING AND INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL SHIFT TO SOUTHWEST WEDNESDAY AFTERNOON AND GRADUALLY DIMINISH AS THE LOW LIFTS NORTH OF THE AREA. NCZ047-081-270900- /O.CON.KMHX.WI.Y.0010.131127T0000Z-131127T1600Z/ MAINLAND DARE-MAINLAND HYDE- 235 PM EST TUE NOV 26 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TONIGHT AND WEDNESDAY MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-103-104-270900- /O.CON.KMHX.WI.Y.0010.131127T0000Z-131127T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 235 PM EST TUE NOV 26 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 PM EST WEDNESDAY... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TONIGHT THROUGH WEDNESDAY. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
143 WWUS72 KMHX 270916 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 416 AM EST WED NOV 27 2013 ...GUSTY WINDS WILL CONTINUE ACROSS EASTERN NORTH CAROLINA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS EASTERN NORTH CAROLINA THIS MORNING...PRODUCING SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ALONG THE COAST. WINDS WILL SHIFT TO SOUTHWEST THIS AFTERNOON AND GRADUALLY DIMINISH AS THE LOW LIFTS NORTH OF THE AREA. NCZ047-081-271600- /O.CON.KMHX.WI.Y.0010.000000T0000Z-131127T1600Z/ MAINLAND DARE-MAINLAND HYDE- 416 AM EST WED NOV 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING..THIS MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-103-104-272115- /O.CON.KMHX.WI.Y.0010.000000T0000Z-131127T2200Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 416 AM EST WED NOV 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TODAY. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
305 WWUS72 KMHX 271549 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1049 AM EST WED NOV 27 2013 ...GUSTY WINDS WILL CONTINUE ACROSS EASTERN NORTH CAROLINA TODAY... .A STRONG LOW PRESSURE SYSTEM WILL MOVE OFF THE COAST THIS MORNING AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA THIS AFTERNOON. AHEAD OF THE FRONT THERE WILL BE A FEW MORE HOURS OF SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ALONG THE OUTER BANKS. WINDS WILL BECOME NW BEHIND THE FRONT AND DIMINISH BELOW WIND ADVISORY CRITERIA BUT IT WILL REMAIN BREEZY. NCZ095-271700- /O.CAN.KMHX.WI.Y.0010.000000T0000Z-131127T2200Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 1049 AM EST WED NOV 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHERLY WINDS HAVE DIMINISHED AS A COLD FRONT BEGINS TO MOVE THROUGH THE AREA. WINDS WILL SHIFT TO NORTHWEST AND IT WILL REMAIN BREEEZY. $$ NCZ047-081-271700- /O.CAN.KMHX.WI.Y.0010.000000T0000Z-131127T1600Z/ MAINLAND DARE-MAINLAND HYDE- 1049 AM EST WED NOV 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. THE STRONG SOUTHERLY WINDS HAVE DIMINISHED AS A COLD FRONT BEGINS TO MOVE THROUGH THE AREA. WINDS WILL SHIFT TO NORTHWEST AND IT WILL REMAIN BREEEZY. $$ NCZ103-104-272200- /O.CON.KMHX.WI.Y.0010.000000T0000Z-131127T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1049 AM EST WED NOV 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * TIMING...TODAY. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
852 WWUS72 KMHX 271846 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 146 PM EST WED NOV 27 2013 ...STRONG SOUTHERLY WINDS HAVE ENDED... .STRONG SOUTHERLY WINDS THAT PROMPTED THE WIND ADVISORY HAVE SWITCHED TO THE NORTH AND NORTHWEST BEHIND A STRONG COLD FRONT. IT WILL STILL BE BREEZY AND GUSTY BEHIND THE FRONT BUT WIND SPEEDS WILL NOT REACH THE ADVISORY CRITERIA. NCZ103-104-272000- /O.CAN.KMHX.WI.Y.0010.000000T0000Z-131127T2200Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 146 PM EST WED NOV 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHERLY WINDS THAT PROMPTED THE WIND ADVISORY HAVE SWITCHED TO THE NORTH AND NORTHWEST BEHIND A STRONG COLD FRONT. IT WILL STILL BE BREEZY AND GUSTY BEHIND THE FRONT BUT WIND SPEEDS WILL NOT REACH THE ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 26, 4:37 AM EST, 27 minutes earlier.
Area forecast discussion, Nov 26, 4:37 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
437 AM EST TUE NOV 26 2013
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TODAY AND CROSS
THE REGION WEDNESDAY. STRONG HIGH PRESSURE SYSTEM WILL BUILD IN
FROM THE NORTHWEST ON THANKSGIVING DAY AND PERSIST THROUGH THE END
OF THE WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 4 AM TUESDAY....TEMPS RISING SLIGHTLY MOST AREAS THIS
MORNING AS CLOUDS THICKEN AND LOWER...HOWEVER A COASTAL TROUGH HAS
PUSHED W OF CAPE HATTERAS WHERE WINDS HAVE SHIFTED TO SE AND TEMPS
HAVE RISEN TO THE UPPER 50S. A FEW SHOWERS CONTINUE OFF THE
SOUTHERN COAST DUE TO CONVERGENCE ALONG THE TROUGH...WITH GREATEST
COVERAGE ACROSS ONSLOW BAY AND A FEW HAVE BEGUN TO PUSH ONSHORE
ALONG THE CRYSTAL COAST.
MODELS REMAIN IN GOOD AGREEMENT OF PHASING STREAMS AND AN INLAND
TRACKING SURFACE LOW THROUGH WEDNESDAY AND CONTINUES TO BRING
ABOVE AVERAGE FORECAST CONFIDENCE. THE PHASING OF THE STREAMS WILL
LEAD TO A HIGHLY AMPLIFIED NEGATIVELY TILTED UPPER TROUGH WHICH IS
FORECAST TO CROSS THE REGION WEDNESDAY NIGHT. THE ASSOCIATED
DEVELOPING SURFACE LOW WILL MOVE NORTHEAST OUT OF THE GULF OF
MEXICO THIS MORNING...WHICH WILL PUSH A WARM FRONT INLAND ACROSS
EASTERN NC TODAY PUTTING ALL OF EASTERN NC IN THE WARM SECTOR BY
THIS EVENING. SE/S WINDS WILL INCREASE THROUGH THE DAY TO AROUND
20 MPH BY LATE AFTERNOON...WITH STRONGER WINDS FELT ALONG THE
SOUTHERN COAST. RAINFALL WILL INCREASE AHEAD OF THE WARM FRONT
TODAY THEN BECOME MORE WIDESPREAD, HEAVIER AND SHOWERY BY LATE
AFTERNOON. INSTABILITY APPEARS LIMITED UNTIL LATER THIS EVENING
SO CONTINUE TO HOLD OFF MENTIONING THUNDER...BUT BULK SHEAR
INCREASES TO 50-60 KT AS LOW LEVEL WINDS RAMP UP AND DISCRETE
CELLS WILL BE POSSIBLE ALONG AND BEHIND THE WARM FRONT WHICH WILL
BRING THE THREAT FOR BRIEF SPIN-UPS AS CELLS ADVECT IN OFF THE
WATER. STRENGTHENING SLY FLOW WILL BRING STRONG CAA BRINGING MAX
TEMPS IN THE LOW 60S INLAND TO MID 60S ALONG THE COAST DESPITE
CLOUDY SKIES.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
AS OF 4 AM TUESDAY...THE SFC LOW WILL TRACK NORTHEAST ALONG THIS
BOUNDARY TONIGHT AND WEDNESDAY. AS THE LOW TRACKS NORTHEAST OF
THE AREA WEDNESDAY EVENING...IT WILL SWEEP A COLD FRONT ACROSS THE
REGION. PERIODS OF HEAVY RAIN SHOWERS CONTINUE TONIGHT INTO EARLY
WEDNESDAY WITH THE REGION IN THE WARM SECTOR. THE ATMOSPHERE WILL
BE HIGHLY SHEARED AS RESULT OF STRENGTHENING WIND FIELDS.
INSTABILITY...HOWEVER...WILL BE MARGINAL WITH CAPES <=500
J/KG...LIFTED INDEXES OF -1/-2 AND MID LEVEL LAPSE RATES ONLY
AROUND 5.5C/KM LIMITING BUOYANCY. THE LACK OF INSTABILITY WILL BE
OFFSET BY THE STRONG FORCING FROM THE UPPER TROUGH WITH LARGE
HEIGHT FALLS AND THE RIGHT ENTRANCE OF THE JET PRODUCING LARGE
SCALE ASCENT. ANOTHER PERIOD FOR POTENTIAL STRONG STORMS WILL
OCCUR LATE TONIGHT AND EARLY WEDNESDAY WHEN A FORCED LINE OF
CONVECTION WILL MOVE THROUGH THE AREA. THIS LOW END SEVERE THREAT
HAS PROMPTED THE SPC TO ISSUE A "SLIGHT RISK" SEVERE WEATHER
OUTLOOK FOR THE EASTERN/SOUTHEASTERN THE AREA AND 15% SEVERE
WEATHER PROBABILITIES OVER THE EASTERN/SOUTHEASTERN HALF OF THE
AREA. THIS THREAT APPEARS TO BE GREATEST ALONG AND EAST OF HIGHWAY
17. MAIN SEVERE THREATS WOULD BE A FEW DAMAGING WIND GUSTS AND
ISOLATED TORNADOES. STILL EXPECTING A WIDESPREAD 1 TO 2 INCH
RAINFALL EVENT WITH LOCALLY HEAVIER AMOUNTS AS PW VALES APPROACH
2" WHICH IS EXTREME FOR THIS TIME OF YEAR, BUT THIS IS EXPECTED TO
OCCUR OVER A LONG ENOUGH TIME PERIOD (36 TO 48 HOURS) TO LIMIT THE
FLOOD THREAT TO LOCALIZED POOR DRAINAGE AREAS...ESPECIALLY AS MANY
OF THE DRAINAGE SYSTEMS MAY BE CLOGGED WITH LEAVES. OTHER
IMPACTS WITH THIS SYSTEM WILL BE STRONG COASTAL WINDS AND MINOR
COASTAL FLOODING AND SOME BEACH EROSION ALONG SOUTH FACING
BEACHES. WIND, COASTAL FLOOD AND HIGH SURF ADVISORIES WILL BE
ISSUED FOR COASTAL SECTIONS TUE NIGHT AND WED WITH THIS FORECAST
PACKAGE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 300 AM TUESDAY...COLD FRONT WILL BE MOVING OFF COAST WED
EVENING WITH JUST LINGERING LOW CHC POPS ALONG COAST WITH UPR TROF
STILL TO MOVE ACROSS AREA. STRONG CAA WILL BE MAIN WX FACTOR FOR
LATE WED NIGHT INTO THU. SFC HIGH PRES BUILDING IN FROM W WILL BE
ABSORBED BY STRONGER ARCTIC HIGH TO N FRI INTO SAT AND CONTINUE TO
EXTEND INTO AREA THROUGH SUNDAY. SFC HIGH WILL BEGIN TO MOVE OFF
COAST BY SUNDAY NIGHT...ALLOWING COASTAL TROF TO DEVELOP AS SHRT WV
ENERGY APPROACHES FROM SW. THE COASTAL TROF WILL STRENGTHEN ON
MONDAY AND RESULT IN CHC OF SHOWERS OVER AREA.
COLD AIR MASS WILL RESULT IN TEMPS 8 TO 12 DEGS BELOW NORMAL WED
NIGHT THROUGH SAT...THEN MODERATING TO NEAR NORMAL SUNDAY AND
MONDAY.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 06Z WEDNESDAY/...
AS OF 1 AM TUE...PRED VFR CONDITIONS EXPECTED THROUGH THE OVERNIGHT
HOURS. CLOUDS WILL CONTINUE TO INCREASE...THICKEN AND LOWER
OVERNIGHT AS A ROBUST LOW PRES SYSTEM STRENGTHENS IN THE NRN GOM.
LOW LEVEL FLOW TO BECOME E/SE AS THE HIGH SHIFTS OFFSHORE. A FEW
SHOWERS ACROSS ONSLOW BAY MAY MOVE ONSHORE AS THE COASTAL TROUGH
PUSHES WWD...WHICH COULD ACCOMPANY MVFR CIGS. OAJ AND EWN MOST
LIKELY TO BE AFFECTED THROUGH DAYBREAK.
PRED MVFR CONDITIONS EXPECTED TO DEVELOP LATE TUE MORNING AND
EARLY AFTERNOON AS ISENTROPIC LIFT AND PCPN BECOME WIDESPREAD.
WINDS WILL BECOME SELY AND STRENGTHEN THROUGH THE DAY AS THE LOW
PRES LIFTS TOWARD THE REGION. GUSTS AROUND 15-20 KT EXPECTED EARLY
THIS AFTERNOON...THEN INCREASE TO AROUND 20-30 KT LATE AFTERNOON
THROUGH TUE NIGHT AS THE LOW LIFTS ACROSS THE CAROLINA
PIEDMONT...WHICH COULD LEAD TO POTENTIAL CROSSWIND IMPACTS FOR
RUNWAYS AT EWN/ISO. PERIODS OF HEAVY RAIN...WITH IFR
CONDITIONS...ALSO LIKELY FROM LATE AFTERNOON THROUGH TUE NIGHT AND
WITH A VERY STRONG LLJ AND SHEAR COULD PRODUCE DAMAGING WIND GUSTS
OR AN ISOLATED TORNADO.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 AM TUESDAY...SUB-VFR CONDITIONS EXPECTED TO BE CONTINUING
WITH WDSPRD PCPN EARLY WED...IMPROVING TO VFR WED AFTN AND EVENING
AS COLD FRONT MOVES OFF COAST. GUSTY SRLY WINDS TO 30 KT PSBL WITH
HEAVIER SHOWERS DURING THE DAY WED. VFR CONDITIONS EXPECTED TO
PREVAIL REST OF PERIOD WITH COLD HIGH PRESSURE BUILDING OVER AREA.
&&
.MARINE...
.SHORT TERM /THROUGH WEDNESDAY/...
AS OF 4 AM TUESDAY...A DEVELOPING LOW PRESSURE SYSTEM OVER THE
NORTHERN GULF OF MEXICO WILL MOVE NE TOWARDS THE REGION TODAY.
WINDS WILL CONTINUE TO SHIFT TO SE AS A COASTAL TROUGH...CURRENTLY
POSITIONED JUST W OF CAPE HATTERAS AND CAPE LOOKOUT...MOVES
INLAND...THEN WILL INCREASE 20-25 KT LATE MORNING THROUGH THE
AFTERNOON AND TO GALE FORCE BY LATE AFTERNOON. THIS WILL ACT TO
INCREASE SEAS QUICKLY TO 4-6 FT MIDDAY THEN 8-11 FT BY THE
EVENING. SE WINDS 25-35 KT WITH GUSTS UP TO 45 KT EXPECTED
TONIGHT BECOMING SOUTHERLY EARLY WEDNESDAY THEN SW BY WEDNESDAY
AFTERNOON. SEAS WILL PEAK OVER OUTER WATERS AT 10-15 FT LATE
TONIGHT AND EARLY WED.
SIGNIFICANT COASTAL IMPACTS POSSIBLE WITH THE STRONG WINDS AND
HIGHER SEAS WILL INCLUDE HIGH SURF...MINOR COASTAL FLOODING AND
BEACH EROSION. STRONG SRLY WINDS MAY PRODUCE MINOR TO WATER LEVEL
RISES FOR AREAS ADJACENT TO THE NORTHERN PAMLICO SOUND TONIGHT AND
EARLY WED.
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 300 AM TUESDAY...MODELS REMAIN IN GOOD AGREEMENT AND NO
SIGNIFICANT CHANGES TO PREVIOUS FCST. COLD FRONT WILL BE MOVING OFF
COAST WED EVENING WITH STRONG CAA DEVELOPING IN ITS WAKE. W TO NW
WINDS 20 TO 25 KT WILL CONTINUE INTO THU MORNING...THEN BECOMING
NRLY AND DECREASING TO 15 TO 20 KT BY THU EVENING. HIGH PRES
BUILDING TO N OF AREA WILL KEEP NE WINDS 10-15 KT OVER WATERS
FRI-SAT.
WW3 IN GOOD AGREEMENT WITH PREVIOUS FCST SEAS AND AGAIN NO
SIGNIFICANT CHANGES. HEIGHTS WILL GRADUALLY SUBSIDE THROUGH FRIDAY
BUT LINGERING NEAR 6 FT OUTER PORTIONS OF NRN AND CENTRAL WATERS
UNTIL LATE THU NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST
WEDNESDAY FOR NCZ095-098-103-104.
COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO 3 PM EST
WEDNESDAY FOR NCZ047-081-104.
WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM EST WEDNESDAY FOR
NCZ095-103-104.
WIND ADVISORY FROM 7 PM THIS EVENING TO 11 AM EST WEDNESDAY
FOR NCZ047-081.
COASTAL FLOOD ADVISORY FROM 7 PM THIS EVENING TO MIDNIGHT EST
WEDNESDAY NIGHT FOR NCZ103.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY FOR
AMZ130-135-150-152-154.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST WEDNESDAY
FOR AMZ156-158.
&&
SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...JBM
AVIATION...JBM/SK
MARINE...JBM/SKHazardous weather outlook, Nov 25, 5:31 AM EST, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 531 AM EST MON NOV 25 2013 NCZ029-044>046-079-080-090>094-261045- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO- 531 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE STRONG WINDS AND HEAVY RAIN. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO LATE TUESDAY NIGHT AND EARLY WEDNESDAY AS THE LOW PASSES JUST WEST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-081-261045- MAINLAND DARE-MAINLAND HYDE- 531 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE STRONG WINDS AND HEAVY RAIN. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO LATE TUESDAY NIGHT AND EARLY WEDNESDAY AS THE LOW PASSES JUST WEST OF THE AREA. IN ADDITION...STRONG SOUTHERLY WINDS ARE EXPECTED TO PRODUCE MINOR WATER LEVEL RISES ADJACENT TO THE PAMLICO SOUND TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-261045- OUTER BANKS DARE- 531 AM EST MON NOV 25 2013 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE STRONG WINDS AND HEAVY RAIN. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO LATE TUESDAY NIGHT AND EARLY WEDNESDAY AS THE LOW PASSES JUST WEST OF THE AREA. IN ADDITION...STRONG SOUTHERLY WINDS ARE EXPECTED TO PRODUCE MINOR WATER LEVEL RISES ADJACENT TO THE PAMLICO SOUND NORTH OF OREGON INLET TUESDAY NIGHT INTO WEDNESDAY...THEN SHIFT TO SOUTH OF OREGON INLET LATE WEDNESDAY AND WEDNESDAY NIGHT AS WINDS BECOME WEST TO NORTHWEST. ALONG THE OCEAN FRONT ROUGH SURF CONDITIONS ARE EXPECTED WITH MINOR BEACH EROSION AND OCEAN OVERWASH POSSIBLE...ESPECIALLY SOUTH OF RODANTHE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-261045- OUTER BANKS HYDE- 531 AM EST MON NOV 25 2013 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE STRONG WINDS AND HEAVY RAIN. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO LATE TUESDAY NIGHT AND EARLY WEDNESDAY AS THE LOW PASSES JUST WEST OF THE AREA. IN ADDITION...ROUGH SURF CONDITIONS ARE EXPECTED WITH MINOR BEACH EROSION AND OCEAN OVERWASH POSSIBLE. MINOR SOUND-SIDE FLOODING WILL BE POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT AS THE STRONG WINDS BECOME WEST TO NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-261045- CARTERET-ONSLOW- 531 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA TUESDAY NIGHT AND WEDNESDAY. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE STRONG WINDS AND HEAVY RAIN. A FEW STRONGER STORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING DAMAGING WIND GUSTS OR AN ISOLATED TORNADO LATE TUESDAY NIGHT AND EARLY WEDNESDAY AS THE LOW PASSES JUST WEST OF THE AREA. IN ADDITION...ROUGH SURF CONDITIONS ARE EXPECTED WITH MINOR BEACH EROSION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 5:44 AM EST | Coastal Flood Advisory | MHX | Dare, Hyde | 32 hr |
| Nov 26, 5:44 AM EST | High Surf Advisory | MHX | 32 hr |
Nearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.